What do these thyroid and vitamin D test results indicate?
overdosing of thyroxine and low vitamin D
Dear XXXXXXX Hi! I am dr. XXXXXXX endocrinologist. Welcome to HCM.
your husband has low TSH and High T4. ie, if he is on treatment for hypothyroidism, he needs to reduce the dose marginally.
he has low vitamin D, so he needs to supplement the Vitamin. let us say Vitamin D3 60,000 IU once a week at night for 12 weeks.
Thank you for the quick response. My husband is not under any thyroid medication. This is the first time we have detected low TSH value. Please suggest the medication. Should Thyroxine be taken? If yes, what dosage should be taken?
What is your opinion on Synthroid for hypo thyroid?
For Vitamin D, what is your suggestion on taking Anti Oxidants?
Thanks a lot!
wait and supplement vitamin D
1. if your husband is not on treatment already , then this report is only suggesting subacute thyroiditis, it need not be treated if there are no symptoms.
2. if he is symptomatic like throat pain, or myalgia, tab indomethacin is recommended for few days as per the treating physician, tab propranalol is given for tachycardia.
3. thyroxine is not the drug of choice.
4. synthroid is a brand of thyroxine for hypothyroidism, which your husband is not.
5. Anti oxidants can be taken for general well being but for low vitamin D you need to supplement vitamin D itself.
Thank you for your response.
I have a basic question. TSH range as per report should be 0.3 to 5.5 but his TSH value is <0.01. What does it indicate? Hypo or Hyperthyroidism or neither?
From past few weeks he getting tired sooner and getting frequent headaches. Not sure if those symptoms are related.
For exact medication do you suggest visiting any doctor directly? If yes, whom should we visit? Endocrinologist or general physician?
Hyper thyroid state.
dear XXXXXXX he is hyperthyroid , and symptoms of tiredness may be related to thyroid dysfunction. you need to see an endo crinologist. he might ask for a nuclear scan to confirm thyroiditis. and he may treat accordingly.